Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 2023, 3:00 PM EDT for Lake County, Volusia County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2023, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 7, 2023, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 148 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
271
WUUS52 KMLB 071900
SVRMLB
FLC069-127-071930-
/O.NEW.KMLB.SV.W.0069.230607T1900Z-230607T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
300 PM EDT Wed Jun 7 2023
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Lake County in east central Florida...
Northwestern Volusia County in east central Florida...
* Until 330 PM EDT.
* At 300 PM EDT, a severe thunderstorm was located near Pittman, or 9
miles southeast of Juniper Springs, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pierson, DeLeon Springs, Barberville, Paisley and Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2910 8132 2895 8163 2897 8166 2905 8166
2905 8164 2928 8164 2930 8165 2930 8166
2932 8168 2935 8157
TIME...MOT...LOC 1900Z 219DEG 22KT 2906 8168
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley2 follow-up statements
598
WWUS52 KMLB 071912
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
312 PM EDT Wed Jun 7 2023
FLC069-127-071930-
/O.CON.KMLB.SV.W.0069.000000T0000Z-230607T1930Z/
Lake FL-Volusia FL-
312 PM EDT Wed Jun 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN LAKE AND NORTHWESTERN VOLUSIA COUNTIES...
At 312 PM EDT, a severe thunderstorm was located 8 miles northeast of
Pittman, or 8 miles north of Paisley, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pierson, Barberville, DeLeon Springs, Eldridge and Sellers Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2900 8159 2908 8164 2921 8164 2932 8154
2910 8132 2904 8144
TIME...MOT...LOC 1912Z 232DEG 24KT 2910 8158
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley921
WWUS52 KMLB 071927
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
327 PM EDT Wed Jun 7 2023
FLC069-127-071937-
/O.EXP.KMLB.SV.W.0069.000000T0000Z-230607T1930Z/
Lake FL-Volusia FL-
327 PM EDT Wed Jun 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 2900 8159 2908 8164 2921 8164 2932 8154
2910 8132 2904 8144
TIME...MOT...LOC 1927Z 250DEG 21KT 2913 8151
$$
HaleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:39 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 7, 10:39 AM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1039 AM EDT Wed Jun 7 2023 ...New UPDATE, MARINE, AVIATION, HYDROLOGY... .UPDATE... Issued at 1035 AM EDT Wed Jun 7 2023 ...A Few Strong to Marginally Severe Storms Possible this Afternoon and Early Evening... Ridge axis of high pressure over the west Atlantic will continue to nudge south of the area today, with low level winds veering to the southwest. Model guidance has 925mb wind speeds increasing to around 10-15 knots through the afternoon, which should allow the east coast sea breeze to form, but it will likely be delayed and pinned toward the coast, around the I-95 corridor. GOES-16 TPW imagery and morning soundings indicate moisture increasing across the area, with PW values expected to rise to 1.7-1.8 into the afternoon. This will lead to higher coverage of convection today, with scattered to numerous showers and storms developing with the west coast sea breeze and pushing E/NE across central FL through the afternoon hours. No significant changes to rain chances for today, with PoPs still ranging from 60-70 percent. A few strong to potentially severe storms will be possible, mainly toward the east central FL coast with any late day outflow/sea breeze collisions. Morning soundings show some lingering dry air aloft and cool temps around -10 to -11C at 500mb, which will favor strong to locally damaging wind gusts to 40-60 mph, hail up to an inch in diameter, and frequent lightning strikes in any stronger storms. Low level southeast flow at the coast with the sea breeze and a slight increase in offshore flow aloft may also lead to enough increase in low level helicity to produce a brief tornado at the coast or waterspout as this activity pushes offshore through late afternoon/early evening. Rain chances then decrease through mid to late evening over land as convection largely shifts offshore. Highs will reach the upper 80s to low 90s this afternoon with overnight low sin the upper 60s to low 70s. && .MARINE... Issued at 1035 AM EDT Wed Jun 7 2023 Today-Tonight...(Previous Discussion) S/SW flow will back S/SE along the coast in the afternoon due to sea breeze formation but any penetration inland will remain minimal. Backing of winds could be short-lived as activity from an active WCSB moves quickly across the peninsula and off of the coast. Wind speeds generally 6-12 kts, but with a slight wind surge tonight could pick up to 14-18 kts well offshore. Seas typically 2-3 ft, but could kick up to 4 ft at times well offshore in relation to stronger winds later tonight. ISOLD-WDLY SCT lightning storm chances this morning, mainly across the Gulf Stream. Coverage of showers/storms could pick up to SCT-NMRS later this afternoon-early evening as activity moves off of the coast with anticipated sea breeze collision across the eastern peninsula late today. A brief waterspout cannot be ruled out over the intracoastal and near shore waters. A few storms could be strong/severe late today. Winds/seas locally higher invof convection. && .AVIATION... (12Z TAFS) Issued at 1035 AM EDT Wed Jun 7 2023 Scattered showers and storms will develop across west central FL initially late this morning and early afternoon, pushing toward the E/NE across east central FL this afternoon. Increasing coverage of showers and storms, with a few strong to potentially isolated severe storms developing toward the coast with the late day sea breeze collision. This activity will then shift offshore through late afternoon through early evening hours. With the higher coverage of showers and storms expected today, added tempo groups for TSRA from around 18-22Z across the interior and 20-23Z at the coast. IFR/MVFR conditions will occur with any of this activity, otherwise VFR expected. Morning S/SSW winds will veer more SW during the day over the interior and coastal TAF sites may gradually see winds back to S/SE (if only briefly). Speeds 7-10 kts. && .HYDROLOGY... Issued at 1035 AM EDT Wed Jun 7 2023 The river level at Astor on the Saint Johns River has fallen below Minor Flood stage and will continue a slow decline through Action Stage through Thursday night. River levels should then fall below Action Stage by late week. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 69 90 70 / 70 30 50 20 MCO 90 71 90 72 / 60 30 60 20 MLB 90 71 89 72 / 70 40 60 20 VRB 90 71 90 71 / 70 40 60 20 LEE 90 71 90 72 / 60 20 60 20 SFB 91 71 91 72 / 60 30 60 20 ORL 91 73 90 73 / 60 30 60 20 FPR 89 71 89 71 / 70 40 70 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Law
Hazardous weather outlook, Jun 7, 10:50 AM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1050 AM EDT Wed Jun 7 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1050 AM EDT Wed Jun 7 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Daytime heating, an increase in moisture, and an active west coast sea breeze will promote scattered lightning storms across the interior this afternoon. The east coast sea breeze will develop this afternoon, but inland movement will be minimal due to a greater depth of offshore flow. An increase in coverage and intensity of showers and storms will occur later this afternoon and early evening with the larger sea breeze collision across the eastern peninsula and additional mesoscale outflow boundary interactions. Storm motion will be toward the east or northeast at 15 to 20 mph. A few storms could become strong to marginally severe. Primary storm threats include occasional to frequent lightning strikes, gusty winds of 40 to 55 mph, with one or two storms potentially up to 60 mph, small hail up to possibly quarter-size, and torrential downpours. A brief tornado may occur from developing storms near the coast late in the afternoon and early evening as they move off of the coast. .RIP CURRENT IMPACT... A Moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches today. If heading to the beach, check with local beach patrol for additional information about ocean hazards. Remember to swim only within sight of a lifeguard, and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered afternoon and evening lightning storms may produce wind gusts up to 35 knots over the local Atlantic waters and Intracoastal Waterway, including over inland lakes. Storm motion will be toward the east to northeast at 15 to 20 knots. .WATERSPOUT IMPACT... Marine interests should also be alert for the potential of waterspouts late today and this evening, especially near the coast and across the near shore Atlantic waters. .RIVER FLOOD IMPACT... The river level at Astor on the Saint Johns River has fallen below Minor Flood stage and will continue a slow decline through Action Stage through Thursday night. River levels should then fall below Action Stage by late week. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Coverage of lightning storms will continue to increase into Thursday and Friday, with continuation of scattered coverage into the weekend and early next week. A few strong to isolated severe storms will remain possible. Lightning strikes, gusty winds, and heavy downpours will continue to be the main threats. A Moderate risk of dangerous rip currents is expected to continue through the rest of the work-week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Sedlock/Weitlich
In the hours before
Special weather statement, Jun 7, 2:22 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
222 PM EDT Wed Jun 7 2023
FLZ044-144-071845-
Northern Lake County FL-Southern Lake County FL-
222 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of west central Lake
County through 245 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8184 2883 8159 2867 8190
2875 8196
TIME...MOT...LOC 1821Z 229DEG 16KT 2879 8191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Jun 7, 2:28 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
228 PM EDT Wed Jun 7 2023
FLZ045-046-071900-
Orange FL-Seminole FL-
228 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of Seminole and central
Orange Counties through 300 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm over
Casselberry, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2879 8143 2878 8142 2880 8141 2884 8134
2883 8132 2883 8125 2860 8109 2852 8138
2873 8152
TIME...MOT...LOC 1828Z 255DEG 17KT 2865 8133
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Jun 7, 2:53 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
253 PM EDT Wed Jun 7 2023
FLZ141-071930-
Coastal Volusia FL-
253 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northern Volusia
County through 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Bunnell, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ormond-By-the-Sea and Ormond Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2943 8109 2932 8101 2927 8115 2941 8116
2942 8114 2943 8111 2942 8111
TIME...MOT...LOC 1853Z 249DEG 17KT 2935 8123
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Jun 7, 2:55 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
255 PM EDT Wed Jun 7 2023
FLZ041-044-071945-
Northern Lake County FL-Inland Volusia FL-
255 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 345 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittman, or 9 miles northeast of Emeralda, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
DeLand, Pierson, Paisley, Lake George and Pittman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2935 8156 2903 8130 2892 8171 2896 8175
2896 8166 2905 8166 2905 8164 2928 8164
2930 8165 2930 8166 2932 8168
TIME...MOT...LOC 1854Z 230DEG 21KT 2903 8170
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:51 PM EDT | River Flood Warning | MLB | Lake, Volusia | 11 hr |
| Jun 7, 2:22 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Jun 7, 2:28 PM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Jun 7, 2:53 PM EDT | Special Weather Statement | MLB | Flagler | 37 min |
| Jun 7, 2:55 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Jun 7, 3:17 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Jun 7, 3:30 PM EDT | Areal Flood Advisory | MLB | Volusia | 90 min |
| Jun 7, 3:40 PM EDT | Special Weather Statement | MLB | Flagler | 35 min |
| Jun 7, 3:54 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Jun 7, 4:21 PM EDT | Special Marine Warning | MLB | 39 min | |
| Jun 7, 4:28 PM EDT | Special Marine Warning | MLB | 32 min | |
| Jun 7, 4:33 PM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Jun 7, 4:41 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Jun 7, 4:50 PM EDT | Special Marine Warning | MLB | 55 min | |
| Jun 7, 4:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jun 7, 5:01 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Jun 7, 5:08 PM EDT | Special Weather Statement | MLB | Brevard | 22 min |
| Jun 7, 5:11 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Jun 7, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 16 min |
| Jun 7, 5:17 PM EDT | Tornado Warning | MLB | Brevard | 13 min |
| Jun 7, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 12 min |
| Jun 7, 5:41 PM EDT | Special Weather Statement | MLB | Seminole | 34 min |
| Jun 7, 5:45 PM EDT | Special Weather Statement | MLB | Lake | 15 min |
| Jun 7, 5:49 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 7, 5:57 PM EDT | Special Marine Warning | MLB | 48 min | |
| Jun 7, 6:15 PM EDT | Special Weather Statement | MLB | Brevard | 15 min |
| Jun 7, 6:30 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jun 7, 7:05 PM EDT | Special Marine Warning | MLB | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.